About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 901625, 12 pages
http://dx.doi.org/10.1155/2013/901625
Research Article

Controllability of Neutral Fractional Functional Equations with Impulses and Infinite Delay

1Department of Mathematics, Anna University, Regional Centre, Coimbatore 641 047, India
2Department of Mathematics, Sungkyunkwan University, Suwon 440-746, Republic of Korea
3Department of Mathematics, Anhui Normal University, Wuhu 241000, China
4Department of Mathematics, Eastern Mediterranean University, Gazimagusa, Mersin 10, Turkey

Received 15 March 2013; Accepted 11 July 2013

Academic Editor: Abdelaziz Rhandi

Copyright © 2013 R. Ganesh et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We examine the controllability problem for a class of neutral fractional integrodifferential equations with impulses and infinite delay. More precisely, a set of sufficient conditions are derived for the exact controllability of nonlinear neutral impulsive fractional functional equation with infinite delay. Further, as a corollary, approximate controllability result is discussed by assuming compactness conditions on solution operator. The results are established by using solution operator, fractional calculations, and fixed point techniques. In particular, the controllability of nonlinear fractional control systems is established under the assumption that the corresponding linear control system is controllable. Finally, an example is given to illustrate the obtained theory.

1. Introduction

Control theory is an area of application-oriented mathematics which deals with the analysis and design of control systems. In particular, the concept of controllability plays an important role in various areas of science and engineering. More precisely, the problem of controllability deals with the existence of a control function, which steers the solution of the system from its initial state to a final state, where the initial and final states may vary over the entire space. Control problems for various types of deterministic and stochastic dynamical systems in infinite dimensional systems have been studied in [16].

On the other hand, the impulsive differential systems can be used to model processes which are subject to abrupt changes, and which cannot be described by the classical differential systems [7]. Moreover, impulsive control which is based on the theory of impulsive equations, has gained renewed interests due its promising applications towards controlling systems exhibiting chaotic behavior. Therefore, the controllability problem for impulsive differential and integrodifferential systems in Banach spaces has been studied extensively (see [8] and the references therein). Moreover, fractional calculus has received great attention, because fractional derivatives provide an excellent tool for the description of memory and hereditary properties of various processes [9]. Also, the study of fractional differential equations has emerged as a new branch of applied mathematics, which has been used for construction and analysis of mathematical models in various fields of science and engineering [10]. Therefore, the problem of the existence of solutions for various kinds of fractional differential systems has been investigated in [1113]. Very recently, Dabas and Chauhan [14] studied the existence, uniqueness, and continuous dependence of mild solution for an impulsive neutral fractional order differential equation with infinite delay by using the fixed point technique and solution operator on a complex Banach space.

Recently, many authors pay their attention to study the controllability of fractional evolution systems [15, 16]. Wang and Zhou [17] investigated the complete controllability of fractional evolution systems without involving the compactness of characteristic solution operators. Kumar and Sukavanam [18] derived a new set of sufficient conditions for the approximate controllability of a class of semilinear delay control systems of fractional order by using contraction principle and the Schauder fixed point theorem. Sakthivel et al. [19] studied the controllability results for a class of fractional neutral control systems with the help of semigroup theory and fixed point argument. The minimum energy control problem for infinite-dimensional fractional-discrete time linear systems is discussed in [20]. Debbouche and Baleanu [21] derived a set of sufficient conditions for the controllability of a class of fractional evolution nonlocal impulsive quasilinear delay integrodifferential systems by using the theory of fractional calculus and fixed point technique.

However, controllability of impulsive fractional integrodifferential equations with infinite delay has not been studied via the theory of solution operator. Motivated by this consideration, in this paper, we investigate the exact controllability of a class of fractional order neutral integrodifferential equations with impulses and infinite delay in the following form: where is the Caputo fractional derivative of order , ; is an infinitesimal generator of the solution operator, is defined on a Banach space with the norm ; the control function is given in , is a Banach space; is a bounded linear operator from into ; the histories are defined by belongs to an abstract phase space defined axiomatically, and , are bounded functions. Also, the fixed times satisfy , , and and denote the right and left limits of at , respectively. Further, , are given functions; the term is given by , where is the set of all positive continuous functions on . The main aim of this paper is to obtain some suitable sufficient conditions for the controllability results corresponding to admissible control sets without assuming the semigroup is compact. Further, we address the approximate controllability issue for the considered fractional systems. In order to prove the controllability results, we follow a technique similar to that of [14, 19] with some necessary modifications.

2. Preliminaries

In this section, we will recall some basic definitions and lemmas which will be used in this paper. Let denote the Banach space of bounded linear operators from into with the norm . Let denote the space of all continuous functions from into with the norm .

Now, we present the abstract space [7]. Let be a continuous function with . For any , define such that is bounded and measurable} and equip the space with the norm , . Further, define the space , for any , with and . If is endowed with the norm , , then is a Banach space.

We assume that the phase space is a seminormed linear space of functions mapping into and satisfying the following fundamental axioms [22]. (A1) If , is continuous on and , then for every , the following conditions hold: (i), (ii), (iii), where is a constant; is continuous, is locally bounded, and , are independent of . (A2) For the function in (A1), is a -valued function on . (A3) The space is complete.

Definition 1 (see [10]). The Caputo derivative of order for a function can be written as for , . If , then The Laplace transform of the Caputo derivative of order is given as

The Mittag-Leffler type function in two arguments is defined by the series expansion where is a contour which starts and ends at and encircles the disc counter clockwise. The Laplace transform of the Mittag-Leffler function is given as follows: and for more details (see [14]).

Definition 2 (see [9]). A closed and linear operator is said to be sectorial if there are constants , , and , such that the following two conditions are satisfied: (i), (ii), .

Definition 3 (see [11]). Let be a linear closed operator with domain defined on . One can call the generator of a solution operator if there exist and strongly continuous functions such that and In this case, is called the solution operator generated by .

Consider the space where is the restriction of to , . Let be a seminorm in defined by

Lemma 4 (see [14]). If the functions , satisfy the uniform Hölder condition with the exponent and is a sectorial operator, then a piecewise continuously differentiable function is a mild solution of if is a solution of the following fractional integral equation: where is the solution operator generated by given by where denotes the Bromwich path.

Let be the state value of system (1) at terminal time corresponding to the control and the initial value . Introduce the set , which is called the reachable set of system (1) at terminal time .

Definition 5. The fractional control system (1) is said to be exactly controllable on the interval if .

Assume that the linear fractional differential control system is exactly controllable. It is convenient at this point to introduce the controllability operator associated with (13) as where denotes the adjoint of , and is the adjoint of . It is straightforward that the operator is a linear bounded operator [19].

Lemma 6. If the linear fractional system (13) is exactly controllable if and only then for some such that , for all and consequently .

In order to define the concept of mild solution for the control problem (1), by comparison with the impulsive neutral fractional equations given in [14], we associate problem (1) to the integral equation

Definition 7. A function is said to be a mild solution for the system (1) if for each , on ; , , the restriction of to the interval is continuous, and the integral equation (15) is satisfied.

3. Controllability Results

In this section, we formulate and prove a set of sufficient conditions for the exact controllability of impulsive neutral fractional control differential system (1) by using the solution operator theory, fractional calculations, and fixed point argument. To prove the controllability result, we need the following hypotheses: (H1) There exists a constant such that (H2) The function is continuous, and there exists a constant such that (H3) There exist constants and such that (H4), and there exist constants such that (H5) The linear fractional system (13) is exactly controllable.

Theorem 8. Assume that the hypotheses (H1)–(H5) are satisfied, then the fractional impulsive system (1) is exactly controllable on provided that where and .

Proof. For an arbitrary function , choose the feedback control function as follows:and define the operator byIt should be noted that the control (21) transfers the system (1) from the initial state to the final state provided that the operator has a fixed point. In order to prove the exact controllability result, it is enough to show that the operator has a fixed point in .
Define the function by then . For each with , let the function be defined by If satisfies (15), then we can decompose as for , which implies that for and the function satisfieswhere
Let . For any , we get Thus, is a Banach space. Define the operator byIt can be easily seen that the operator has a fixed point if and only if has a fixed point. Now, we will prove that has a unique fixed point. In order to prove this, we show that is a contraction mapping. Let , for all , we have Similarly, for , , we can obtain Thus, for all , we get the estimate Thus, we have for all . Since , this implies that is a contraction mapping, and hence, has a unique fixed point . Thus, the system (1) is exactly controllable on . The proof is complete.

However, the concept of exact controllability is very limited for many dynamic control systems, and the approximate controllability is more appropriate for these control systems instead of exact controllability. Taking this into account, in this paper, we will also discuss the approximate controllability result of the nonlinear impulsive fractional control system (1). The control system is said to be approximately controllable if, for every initial data and every finite time horizon , an admissible control process can be found such that the corresponding solution is arbitrarily close to a given square integrable final condition. Further, approximate controllable systems are more prevalent, and often, approximate controllability is completely adequate in applications. In recent years, for deterministic and stochastic control systems including delay term, there are several papers devoted to the study of approximate controllability [2325]. Sukavanam and Kumar [26] obtained a set of conditions which ensure the approximate controllability of a class of semilinear fractional delay control systems. Recently, Sakthivel et al. [23] formulated and proved a new set of sufficient conditions for approximate controllability of fractional differential equations by using the fractional calculus theory and solutions operators.

Definition 9. The fractional control system (1) is said to be approximately controllable on if the closure of the reachable set is dense in ; that is, .

Remark 10. Assume that the linear fractional control system is approximate controllable. Let us now introduce the operators associated with (32) as ,   for . It should be mentioned that the approximate controllability of (32) is equivalent to the convergence of function to zero, as in the strong operator topology (see [23, 27] and references therein).

Theorem 11. Assume that conditions (H1)–(H4) hold and that the family is compact. In addition, assume that the function is uniformly bounded and the linear system associated with the system (1) is approximately controllable, then the nonlinear fractional control system with infinite delay (1) is approximately controllable on .

Proof. For each , define the operator by , wherewhere One can easily show that for all , the operator has a fixed point by employing the technique used in Theorem 8 with some changes.
Let be a fixed point of . Further, any fixed point of is a mild solution of (1) under the control and satisfies Moreover, by the assumption that is uniformly bounded, there exists such that and consequently, the sequence is bounded in . Then, there is a subsequence still denoted by that converges weakly to say in . Now, we define Now, for , we have Also, for , , we have By using infinite-dimensional version of the Ascoli-Arzela theorem, it is easy to show that an operator is compact. Hence, for all , we obtain that as . Moreover, from (36) we get for , It follows from Remark 10 and (39) that as . Similarly, in the view of (40), for , , Thus, for all , we get as . This proves the approximate controllability of (1). The proof is completed.

Example 12. Now, we present an example to illustrate the abstract results of this paper which do not aim at generality but indicate how our theorem can be applied to concrete problems. Let . Define by with domain are absolutely continuous, . Then, generates an analytic semigroup in , and it is given by [14] where , is the orthogonal set of eigenvectors of . Also, define an infinite dimensional control space by with with norm defined by . Define a continuous linear map from to as for .
Note that the subordination principle of solution operator implies that is the infinitesimal generator of a solution operator . Since is strongly continuous on , by the uniformly bounded theorem, there exists a constant such that for [14].
Consider the following fractional partial integrodifferential equation with infinite delay and control in the following form: